Alert archive / Virginia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 19, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 8, 2020, 6:36 AM EDT for Appomattox County, Buckingham County, Campbell County, Virginia. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2020, 6:36 AM EDT (10:36 UTC)
- Expired
- Apr 8, 2020, 7:30 AM EDT
- In force
- 54 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Appomattox County, VA, Buckingham County, VA, Campbell County, VA
The radar
The Roanoke radar (KFCX), 136 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 6:50 AM EDT | TSTM WND DMG | 1 Wsw Toga, VA | A LINE OF SHOWERS AND THUNDERSTORMS WITH STRONG WINDS BLEW A TREE DOWN ON PEARSON DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 10.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 249 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1764 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
970
WUUS51 KRNK 081036
SVRRNK
VAC011-029-031-081130-
/O.NEW.KRNK.SV.W.0019.200408T1036Z-200408T1130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
636 AM EDT Wed Apr 8 2020
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Appomattox County in central Virginia...
Campbell County in central Virginia...
Buckingham County in central Virginia...
* Until 730 AM EDT.
* At 635 AM EDT, severe thunderstorms were located along a line
extending from 6 miles north of Centenary to near Peaks Of Otter
Summit, moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lynchburg...
Buckingham...
Appomattox...
Brookneal...
Dillwyn...
Concord...
and Rustburg.
This includes The following Locations Liberty University and
Lynchburg Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms have had a history of producing strong damaging wind
gusts across Bath and Rockbridge Counties. Prepare immediately for
damaging winds, as well as deadly cloud to ground lightning. For
your safety, move to an interior room on the lowest floor of a
sturdy building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3735 7846 3733 7851 3740 7859 3734 7860
3725 7868 3720 7883 3702 7891 3705 7897
3703 7900 3724 7933 3734 7927 3739 7906
3742 7907 3748 7894 3751 7895 3754 7886
3753 7883 3758 7883 3777 7847 3769 7824
TIME...MOT...LOC 1035Z 292DEG 51KT 3779 7848 3743 7955
HAIL...<.75IN
WIND...60MPH
$$
RAB2 follow-up statements
472
WWUS51 KRNK 081116
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
716 AM EDT Wed Apr 8 2020
VAC011-029-031-081130-
/O.CON.KRNK.SV.W.0019.000000T0000Z-200408T1130Z/
Appomattox VA-Campbell VA-Buckingham VA-
716 AM EDT Wed Apr 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM EDT
FOR SOUTHERN APPOMATTOX...SOUTHERN CAMPBELL AND SOUTHEASTERN
BUCKINGHAM COUNTIES...
At 715 AM EDT, severe thunderstorms were located along a line
extending from near Dillwyn to near Hodges, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Brookneal...
Evington...
Rustburg...
Pamplin City...
Mike...
Hat Creek...
and Gladys.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3735 7846 3733 7851 3740 7859 3734 7860
3725 7868 3720 7883 3702 7891 3705 7897
3703 7900 3723 7931 3738 7865 3755 7839
3769 7824
TIME...MOT...LOC 1115Z 271DEG 43KT 3748 7842 3717 7919
HAIL...<.75IN
WIND...60MPH
$$
RAB355
WWUS51 KRNK 081123
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
723 AM EDT Wed Apr 8 2020
VAC011-029-031-081133-
/O.EXP.KRNK.SV.W.0019.000000T0000Z-200408T1130Z/
Appomattox VA-Campbell VA-Buckingham VA-
723 AM EDT Wed Apr 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHERN APPOMATTOX...SOUTHERN CAMPBELL AND SOUTHEASTERN BUCKINGHAM
COUNTIES WILL EXPIRE AT 730 AM EDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3735 7846 3733 7851 3740 7859 3734 7860
3725 7868 3720 7883 3702 7891 3705 7897
3703 7900 3723 7931 3738 7865 3755 7839
3769 7824
TIME...MOT...LOC 1123Z 292DEG 51KT 3746 7837 3715 7914
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 4:37 AM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Apr 8, 4:37 AM EDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 437 AM EDT Wed Apr 8 2020 .SYNOPSIS... A nearly stationary boundary was located from Western Pennsylvania to Eastern Virginia, while a cold front was noted across the northern Missouri Valley. This cold front will move into our region Wednesday ahead of a stronger cold front that will quickly push through our area Thursday. Until the front arrives, several rounds of showers and thunderstorms are expected. Behind the front, look for strong and gusty northwest winds and much colder temperatures with a freeze possible this weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 415 AM EDT Wednesday... Potential for a convectively active day and night as at least two rounds of organized thunderstorms encroach upon the region, first this morning, and then again later tonight/early Thursday. In between, there is good potential for redevelopment of potential in the persistent warm/increasingly humid/unstable air mass present across the area. Our first concern of the day is a near solid line of thunderstorms an attendant MCS early this morning moving southward from northern VA and northern WV. The HIRES CAM models bring this down to the north/northwest border of the CWA by 12Z, then break it up fairly quickly as it crosses the Alleghany front into the west/southwest part of the CWA. The area over northern VA is forecast to dissipate quickly within the next few hours well before reaching the I-64 corridor. If all goes according to plan, only some minor gusty winds and rain showers/possibly isolated thunder will reach areas from LWB to BLF by daybreak. After this initial convection surge, our focus turns to how any lingering outflow boundaries around in the relatively unstable, warm, humid air mass figure in the development of additional convection later this morning and into the afternoon. HIRES CAM models have varying solutions, with the HRRR indicating strong discrete convection is possible especially along and east of the Blue Ridge during the afternoon. However, the RAP, NAMNest, GFS, SREF, HREF, do not support nearly as much convection in this region. So have just stuck with slight chance to chance pops for the afternoon/evening at this point as the remnants of the morning MCS drift into the eastern KY/western WV, southwest VA area by afternoon, which is where the highest pops have been focused for the morning. Overnight, the anticipated strong front will begin to move toward the region from the Midwest and Ohio Valley. Yet another line of strong convection is expected to develop along that front, once again reaching our CWA late tonight/early Thursday. This event will come from the west as opposed to the north, but the timing is similar and not overly favorable for strong to severe convection. This is partly the reason that SPC has kept the Slight Risk to our west at this point. It may well be that the severe threat today ends up being greater than that of tomorrow. Otherwise, look for one more warm and relatively humid day compared to earlier this week. Low temperatures this morning near 60 as opposed to the 30s and 40s of the past few days reflects the increased near 60-degree dewpoints across much of the CWA. Gusty southwest winds should push afternoon temperatures mainly in the 70s west and 80s east. With the cold air not arriving until after 12Z Thursday, tonight will be quite mild once again with many areas remaining in the 60s for lows, except where any thunderstorm outflow or rain arrives before 12Z, which could allow temperatures to drop into the 50s. /Confidence in Forecast Parameters/ Temperatures - Moderate to High, Precipitation Probabilities - Moderate, Winds - Moderate to High, Thunderstorm Threat - Moderate. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... As of 200 AM EDT Wednesday... A strong cold front will cross overhead on Thursday morning. A line of showers and thunderstorms will precede the frontal boundary and could pose a marginal risk of severe weather due to damaging winds. Behind the front, winds will sharply increase from the northwest, and confidence is growing that a wind advisory may be needed for Thursday afternoon and Thursday night along the Blue Ridge. For now, the wind threat is highlighted in the HWO. A non-diurnal curve in temperatures has been applied for Thursday as they will start to fall during midday and crash by the evening as a much colder and drier air mass arrives to end the unseasonable warmth from this week. The drop in relative humidities along with the gusty winds could also pose fire danger issues for late Thursday afternoon and again on Friday afternoon if we do not get much rain and the winds do not subside as quickly during Friday. As temperatures plummet below freezing in the mountains on Thursday night, upslope snow showers will occur across the higher elevations of southeast West Virginia with only western Greenbrier County seeing up to a half an inch. Flurries could also briefly occur in the mountains from Boone to Bluefield by Friday morning. High pressure will eventually build over the Mid Atlantic by Friday night to end the gusty winds, but decoupling and good radiational cooling should send temperatures downward and could pose frost or freeze issues for the Piedmont and the southern Shenandoah Valley. Quiet weather will follow for Saturday, but high pressure should head offshore on Saturday night. The GFS has steered much closer to the more consistent ECMWF solution of an approaching low pressure system from the lower Mississippi River Valley that will bring a soggy start to the new week. && .LONG TERM /SUNDAY THROUGH TUESDAY/... As of 200 PM EDT Tuesday... Guidance continues to get a better handle on the pressure system that is currently sitting off the California coast. Late in the week, this low gets kicked onshore and crosses across the southern U.S., eventually shifting northward to the Mid-Atlantic. Timing has come into much better agreement, with first a warm front lifting northward across the area early to mid day Sunday. With the warm front comes a return of warmer weather. By Sunday night, the cold front associated with this low will then cross the region. Total rainfall with this system looks pretty beefy compared to some of the rain events we've had recently. Right now, rain amounts could range between 1-2". After Sunday's system exits, we cool off again for Monday, though not like what happens this Thursday/Friday. Guidance hints that NW flow will establish some upslope showers Monday into Tuesday. Precip type at the moment remains rain, but temperature profiles will need to be watched over the coming days as new guidance arrives. Any area that would have the potential for snowfall would again be most likely western Greenbrier, similar to this coming Friday AM. && .AVIATION /08Z WEDNESDAY THROUGH SUNDAY/... As of 200 AM EDT Wednesday... Stray evening thunderstorms have dissipated, leaving VFR conditions in place across the region at this hour. That will change as the night progresses. The lower-level air mass will mostly stay mixed overnight and higher elevations may have gusts up to 30 knots as a low level jet strengthens. An impressive line of showers and thunderstorms was moving southward along an approaching cold front near the MD/PA border. HIRES CAM models suggest that this line will reach the northern counties in a broken fashion by morning. From there it will dissipate during the morning near the I-64 corridor. From that point the question will be where/if it redevelops southeast with afternoon heating. NAMNest says yes, while the other models are less robust with afternoon convective development. Thus, have mentioned VCSH/VCTS for BLF/LWB, but not any further south until afternoon if there is redevelopment across the Piedmont later today as noted above. For the most part ceilings are VFR outside of convection. Westerly flow is fairly healthy early this morning thanks to a low-level jet as noted above and this will eventually result in MVFR ceilings developing along the upslope areas of the Alleghanys, especially impacting KBLF. MVFR cigs will develop due to westerly upslope winds over the mountains at KLWB, KBLF and KBCB overnight, with the potential for IFR cigs. These MVFR cigs will continue through much of the morning on Wednesday. Occasional showers and isolated storms will also impact KBCB, KROA and KLYH on Wednesday, periodically reducing cigs and vsbys to MVFR levels. Models had showers and thunderstorms redeveloping along the front after 15Z/11AM. Any storms will reach KDAN later in the day, so have not included until late. Overnight, a new squall line is expected to reach the area from the west, but most likely after 06Z, so not included in this TAF set. /Confidence in Forecast Parameters/ Ceilings - Moderate, Visibilities - Moderate to High, Winds - Moderate. Extended Aviation Discussion... A strong cold front crosses the area Thursday morning with widespread MVFR conditions due to clouds and precipitation. Winds will be strong and gusty behind the front Thursday night. Colder high pressure builds into the area on Friday. In general winds will be diminishing and ceilings will improve to VFR except some lingering MVFR in the mountains. Another system may bring rain our way later Saturday with sub- VFR ceilings, though at the moment confidence is low. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...RAB NEAR TERM...RAB SHORT TERM...PW LONG TERM...PW/RR AVIATION...AMS/PH/RAB
Hazardous weather outlook, Apr 8, 5:11 AM EDT, 1 hour 25 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 511 AM EDT Wed Apr 8 2020 NCZ003>006-019-020-VAZ032-043>047-058-059-091100- Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Henry- Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte- 511 AM EDT Wed Apr 8 2020 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia and southwest Virginia. .DAY ONE...Today and tonight. Isolated to scattered strong to severe thunderstorms will be possible, mainly this afternoon and evening. The main threat with these storms would be large hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and thunderstorms are expected Thursday morning. A few of these storms could become strong to severe with damaging wind gusts being the main concern. In addition, strong and gusty northwest winds are expected to develop across the area Thursday afternoon/evening and then continue into Friday morning. A Wind Advisory will likely be needed for this area with later forecasts. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible today, mainly this afternoon and evening, and possibly again Thursday before noon. VAZ007-009>014-016>020-022>024-033>035-WVZ042>044-507-508-091100- Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Carroll-Floyd- Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Franklin- Bedford-Amherst-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 511 AM EDT Wed Apr 8 2020 This Hazardous Weather Outlook is for central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Scattered strong to severe thunderstorms will be possible, mainly this afternoon and evening. A few strong storms will also be possible this morning along and near the Interstate 64 Corridor. The main threat with any strong to severe thunderstorms this morning would be damaging wind gusts. Thunderstorms later today and this evening will be capable of producing large hail as well as damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and thunderstorms are expected Thursday morning. A few of these storms could become strong to severe with damaging wind gusts being the main concern. In addition, strong and gusty northwest winds are expected to develop across the area Thursday afternoon/evening and then continue into Friday morning. A Wind Advisory may be needed for all or part of this area with later forecasts. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible today, mainly this afternoon and evening, and possibly again Thursday before noon. NCZ001-002-018-VAZ015-091100- Ashe-Alleghany NC-Watauga-Grayson- 511 AM EDT Wed Apr 8 2020 This Hazardous Weather Outlook is for northwest North Carolina and southwest Virginia. .DAY ONE...Today and tonight. Scattered strong to severe thunderstorms will be possible, mainly this afternoon and evening. Thunderstorms this afternoon and evening will be capable of producing large hail as well as damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and thunderstorms are expected Thursday morning. A few of these storms could become strong to severe with damaging wind gusts being the main concern. In addition, strong and gusty northwest winds are expected to develop across the area Thursday afternoon/evening and then continue into Friday morning. Wind gusts of 50 to 60 mph will be possible Thursday night, especially across the higher terrain. This could trigger the need for a High Wind Warning with later forecasts. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible today, mainly this afternoon and evening, and possibly again Thursday before noon.
In the hours before
Special weather statement, Apr 8, 4:50 AM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
450 AM EDT Wed Apr 8 2020
WVZ507-508-080945-
Western Greenbrier-Eastern Greenbrier-
450 AM EDT Wed Apr 8 2020
...A STRONG THUNDERSTORM WILL AFFECT GREENBRIER COUNTY THROUGH 600
AM EDT...
At 448 AM EDT, a strong thunderstorm was located near
Rainelle, moving southeast at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm along with frequent lightning.
Locations impacted include...
Lewisburg...
White Sulphur Springs...
Ronceverte...
Rainelle...
Alderson...
Rupert...
and Quinwood.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3826 8043 3822 8036 3811 8036 3805 8026
3806 7996 3805 7998 3787 8016 3778 8022
3775 8026 3772 8025 3769 8031 3773 8065
3787 8080 3787 8075 3795 8081 3799 8077
3806 8080 3806 8087 3810 8088 3808 8071
TIME...MOT...LOC 0848Z 307DEG 33KT 3800 8064
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 9:09 PM EDT | Severe Thunderstorm Warning | RNK | Bath, Rockbridge | 66 min |
| Apr 7, 10:16 PM EDT | Severe Thunderstorm Warning | RNK | Rockbridge | 22 min |
| Apr 7, 10:41 PM EDT | Special Weather Statement | RNK | Amherst | 49 min |
| Apr 7, 11:17 PM EDT | Special Weather Statement | RNK | Buckingham | 58 min |
| Apr 8, 5:38 AM EDT | Severe Thunderstorm Warning | RNK | Bath, Rockbridge | 41 min |
| Apr 8, 6:15 AM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington and 1 more | 60 min |
| Apr 8, 10:49 AM EDT | Special Weather Statement | RNK | Alleghany, Bath, Botetourt, Craig, Rockbridge, City of Buena Vista and 2 more | 26 min |
| Apr 8, 3:09 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles, Montgomery, Pulaski, City of Radford | 66 min |
| Apr 8, 3:37 PM EDT | Tornado Warning | RNK | Craig, Giles, Montgomery, Roanoke | 18 min |
| Apr 8, 3:50 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 40 min |
| Apr 8, 4:02 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Montgomery, Roanoke, City of Roanoke, City of Salem | 58 min |
| Apr 8, 4:07 PM EDT | Special Weather Statement | RNK | Floyd, Franklin | 38 min |
| Apr 8, 4:22 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Craig, Giles, Montgomery, Pulaski | 23 min |
| Apr 8, 4:39 PM EDT | Special Weather Statement | RNK | Franklin | 51 min |
| Apr 8, 4:42 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Floyd, Giles, Montgomery, Pulaski, Roanoke and 1 more | 33 min |
| Apr 8, 4:45 PM EDT | Special Weather Statement | RNK | City of Danville | 45 min |
| Apr 8, 4:46 PM EDT | Special Weather Statement | RNK | Tazewell | 29 min |
| Apr 8, 4:55 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Pittsylvania | 48 min |
| Apr 8, 4:58 PM EDT | Special Weather Statement | RNK | Franklin | 47 min |
| Apr 8, 5:07 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Franklin, Henry, Montgomery, Patrick and 1 more | 23 min |
| Apr 8, 5:16 PM EDT | Special Weather Statement | RNK | City of Danville | 44 min |
| Apr 8, 5:28 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick, City of Martinsville | 32 min |
| Apr 8, 5:30 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 46 min |
| Apr 8, 5:34 PM EDT | Special Weather Statement | RNK | Carroll, Smyth, Wythe | 26 min |
| Apr 8, 5:37 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 23 min |
| Apr 8, 5:48 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Grayson, Smyth, Tazewell, Wythe | 42 min |
| Apr 8, 5:59 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Danville | 46 min |
| Apr 8, 6:01 PM EDT | Special Weather Statement | RNK | Pittsylvania | 29 min |
| Apr 8, 6:01 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Pittsylvania | 59 min |
| Apr 8, 6:14 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 31 min |
| Apr 8, 6:29 PM EDT | Special Weather Statement | RNK | Grayson | 31 min |
| Apr 8, 6:43 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 32 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.